There are asymptotically the same number of Latin squares of each parity

Nicholas J. Cavenagh, Ian M. Wanless

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)

Abstract

A Latin square is reduced if its first row and first column are in natural order. For Latin squares of a particular order n, there are four possible different parities. We confirm a conjecture of Stones and Wanless by showing asymptotic equality between the numbers of reduced Latin squares of each possible parity as the order n → ∞.

Original languageEnglish
Pages (from-to)187-194
Number of pages8
JournalBulletin of the Australian Mathematical Society
Volume94
Issue number2
DOIs
Publication statusPublished - 1 Oct 2016

Keywords

  • Alon-Tarsi conjecture
  • and phrases Latin square
  • parity
  • row cycle

Cite this